Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Can c5/6 bulge and a t7/8 anterior disc herniation cause a fluttering sensation in chest stomach area?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I have a c5/6 bulge and a t7/8 anterior disc herniation and I'm 28 yrs old. Can either of these things cause a fluttering sensation or a quivering feeling in my chest stomach area? I know your aorta is in close proximity to this part of your spine. I was able to run 5 mile in under 38 minutes and after injuring myself I could barely make it up steps without being out of breath. The herniation is also on my left side.
I recently started going to the gym again and have noticed the fluttering feeling is 100% sporadic and isn't associated with activity but it does occur more when I'm on my feet a lot or if I'm tired. My EKG and ct of my thorax was normal but it's scaring be as I occasionally get dizzy after, but no pain, just very uncomfortable
Posted Sun, 28 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing in..
I am a qualified and certified cardiologist. I read your mail with diligence.
The answer is no. Aorta takes a curve downward at thoracic level so C5/C6 bulge does not come in contact and anterior herniation at T7/T8 can barely touch aorta.
Fluttering can occur due to your heart beating out of rhythm that is arrhythmia. You need to be seen by a General Physician who will thoroughly take your history and examine do and possibly perform an EKG. If you feel palpitation please write details and I can happily answer your question. Good Luck.
With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Can c5/6 bulge and a t7/8 anterior disc herniation cause a fluttering sensation in chest stomach area? 18 minutes later
Thank you for your response. I've had 5-6 ekg's and every one has been normal, even extended ones I've been on for a few hours. The sensation that I feel is hard to explain but I'll do my best.
The feeling is always the same, it feels like a shaking sensation in my chest under or around my breast bone and or my stomach area. No real things that I do bring it on but it's happened a few times when I XXXXXXX or take a XXXXXXX breath and I literally stop inhaling or exhaling whenever I feel the sensation. I wasn't sure if it was my diaphragm or what because like I said, my breath will stop while I feel whatever it is. I mean that accompanied with chest pain from my thoracic herniation, constant left arm pain from my cervical bulge and costochondritis on my left side yields a very scared me! I haven't had an echo bc my ekg's have all been normal and like I said I can jog now just fine, but I have felt it once or twice while running and thought nothing of it, but for the most part it's at rest when I feel it.
It's not accompanied by a cough or anything like that but like I said I occasionally feel dizzy after, but I didn't know if anxiety was a factor too.

Also I've taken Prilosec for years due to heartburn so I was unsure if a hiatal hernia could cause it too. I'm out of options as my insurance dropped me.
Answered by Dr. Anil Grover 1 hour later
Thanks for writing back.
You have what is termed as Paroxysmal Supra ventricular Tachycardia (PSVT), it is not related to structural or functional abnormality of heart muscle or coronary artery and relatively a rather common benign condition. It is due to electrical conduction system of heart. Since no EKG had been recorded during the episode therefore, interval EKGs are normal. A twenty four hour recording (HOLTER recording) or event monitor may unravel it. You will have to see a cardiologist who in addition will do/supervise an echocardiography & Doppler test to be sure of normal heart. In most of the cases these episodes are prevented by regular intake of prescription drug VERAPAMIL or DILTIAZEM. Some require radio frequency (RF) ablation. Cardiologist will also like to exclude a remote second possibility of intermittent atrial fibrillation and drug of choice there is a beta blocker. I assure you none of these are going to decrease your longevity so get rid of fear factor which is playing part in symptoms as you have described. You can write to me if you have any further question, I will be happy to answer. Good Luck.

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor